MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stents are kinking during the procedure."as per complaint form": the plastic stent will be straightened with the straighter, but both stents are kinked.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zso-7-7 of lot # c1592370 was returned to cirl for evaluation open in its original packaging.A second file was opened as a result of information contained within investigation.Investigation (b)(4) is linked this investigation (b)(4).(b)(4) involves a 2nd stent of rpn zso-8-4 which was kinked and sent back with the product from this investigation pr284507.((b)(4) request to open a second complaint based on additional information").Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 29th november 2019.The stent measured approx.7cm between pigtails and approx.7fr outer diameter.A kink was observed at the 2nd, 4th and 5th portholes.A 0.035-inch wire guide does not pass the kinks.Image review: n/a.Document review including ifu review: prior to distribution zso-7-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zso-7-7 of lot number c1592370 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1592370.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
Stents are kinking during the procedure."as per complaint form": the plastic stent will be straightened with the straighter, but both stents are kinked.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent ¿.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9457104
Report Number3001845648-2019-00711
Device Sequence Number3091552
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)220305(10)C1592370
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1592370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
11/15/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/09/2020
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1